MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M RGT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811121
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.Device evaluation is anticipated but not yet begun.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "patient complained to surgeon that something felt loose.The pre-op x- rays didn't appear to show anything concerning.Upon incision and exposure the lateral aspect of mrh implant (femur) appeared to have a crack running across the whole condyle.When trying to remove the implant the entire condyle of the mrh implant broke off.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a hmrs femoral component was reported.The event was confirmed upon visual inspection.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2019.This inspection indicated the following: scratching consistent with in-service use was observed on the articulating surface of the femoral component.Damage consistent with the explantation process was observed on articulating surface of the femoral component as well as the stem.Scratching consistent with in-service use was observed on the articulating surface of the fractured condyle.A material analysis has been performed.The report concluded: the fracture morphology of the femoral component is consistent with a fatigue fracture with final fracture occurring in overload.Damage consistent with in-service use was observed on the articulating surface of the femoral component.Xrf showed that the femoral component and augment were consistent with an astm f75 alloy and the screw was consistent with an astm f1537 alloy.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surface examined.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: there is no clinical or past medical history, no examination of explanted components, and no second revision operative report for the stated date of explantation of (b)(6) 2019 available for review.In this large, young male patient with salvage oncologic surgery, mechanical failure after more than twelve years in situ with no documented follow-up is not unexpected.Successful revision surgery was described and alleged subsequent surgery on (b)(6) 2019 is not documented.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, and x-rays from the most recent revision surgery that occurred on (b)(6) 2019 are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
MRH KNEE FEM M RGT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9176797
Report Number0002249697-2019-03473
Device Sequence Number16798051
Product Code KRO
UDI-Device Identifier07613327045161
UDI-Public07613327045161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2019
Device Catalogue Number64811121
Device Lot NumberELJ8H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient Weight93